ET question : Hi. I’ve just been diagnosed... - Leukaemia CARE

Leukaemia CARE
784 members389 posts

ET question

LightOfErendil
LightOfErendil
14 Replies

Hi. I’ve just been diagnosed with ET and been in chemo a month. My fatigue is awful especially in my legs. Does this ever get better? Thanks.

14 Replies
oldestnewest
teakbank12

Can i ask what ET is?

Dave

Reply
LightOfErendil

It’s Essential Thrombocythaemia, one of the myeloproliferative neoplasms. Bone marrow is making too many platelets.

Reply
2003UK
2003UKChampion

Hi, this is a very personal reply, and not a medical one, but I think firstly you have probably had an enormous shock with your diagnosis and then with the stresses of treatment so your body has gone through a lot emotionally and physically in a short space of time so I am not surprised your batteries are probably really depleted. I would say give yourself time to get some goodness back into you and in time I have learnt to manage my fatigue better. If you need to talk to someone the Leukaemia Care Charity helpline is open Monday - Friday 9am until 5pm and they have a special evening service on a Thursday and Friday 7pm - 10pm. The number is freephone 08088 010 444. Take care and spoil yourself.

Reply
NicoleLeukaemiaCare
NicoleLeukaemiaCareAdministrator

Hi there, welcome to the board. There are some coping strategies to deal with your fatigue - if you ring the helpline (as helpfully pointed out by @2003UK below) our nurse can talk you through some of these. Alternatively, if you email support@leukaemiacare.org.uk we can provide you with written resources for managing your fatigue.

Many thanks

Reply
Buddy167

I’ve been dealing with ET for 9 years. I’ve taking daily Hydroxycarbamide throughout that period.

The first 3 months of treatment were undoubtedly the most difficult to deal with, both emotionally and physically.

I would encourage you to contact the wonderful folk at Leukaemia Care, as already suggested. They have been a constant source of information and support.

All best wishes.

Reply
LightOfErendil

Thank you! You’re the first ET person I know. It was the fatigue that initially took me to see my gp and they were testing me for fibromyalgia when the platelets thing cropped up. My platelets are now down to 617 after a month. I think my fatigue is worse now - is it the treatment as well as the condition?? I’ll definitely contact Leukaemia Care. In a cruel twist of fate I know how great they are as they helped my late husband and me almost 30 years ago when he was suffering from AML. Life is strange.

Thank you again.

1 like
Reply
Buddy167

In my 9 years I’ve only ever met 2 people with ET and both of those were at Leukaemia Care’s Patient Information Days (highly recommended).

I’m still not sure about the fatigue.

One of my issues is still working out what issues are the condition, or what are side effects of the medication.

The rareness of the condition means GP support can (understandably) be limited.

Reply
LightOfErendil

Has your fatigue reduced? My consultant says some people do get some energy back but others don’t- it just depends! No research into apparently.

Reply
Buddy167

The fatigue is unpredictable and can be sudden.

How much is down to my ET and how much due to getting older? I’m not sure.

Reply
ARW99

Hello, sorry to hear that you have ET. I was diagnosed with ET in 2015 and take Hydroxycarbamide daily. The platelet count goes up in the dark months of Feb/March but otherwise is stable. For a couple of years I slept after lunch for a while but don't need that now. I do think one imagines every ache and pain is connected so I try to keep calm and recognise that as we age we do get aches and pains. That is not in any way to deny your issues and I do agree that you should not push yourself too hard. The diagnosis is an enormous shock but now that it is stable I have tried to kick the illness into the long grass and get on with life. I have supported my health with a homeopath and am sure that has helped; - friends say that I haven't looked so well as I do now for years. And as others have said, there is support available. Very best wishes,

Reply
eastwood1932

Hiya, firstly it’s very early days for you yet. Where side effects diminish or we just get used to them I don’t know. Fatigue is a real problems for a lot of us ET’ers. You might want to look at MPN Voice group on this health unlocked site. Also there is MPN Voice website, lots of info there and also they have a buddy system you might be interested I .

Janet, dx ET 2011

Reply
Riviera

I found when i first went on the hydroxycarbamide I felt sheer exhaustion. Maybe my body got used to it but most of the time I get as tired as anyone else. Now and again it might hit me but definitely not as bad as the first 6 months.

Reply
Lorrmac
Lorrmac
in reply to Riviera

Hi Riviera,

Yes, I can relate to the tiredness. I’v been diagnosed with ET for few years now. Don’t feel as exhausted as I first did. However there are still times when I just feel I need time out.

Take care lorrmac

Reply
LightOfErendil

Hi

Thanks so much for that. It makes me feel better to know that this fatigue might lessen in time. I keep trying to “work through it” but it doesn’t work! Seeing my consultant next week but they can’t offer any solutions...

keep well.

Reply

You may also like...